Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
EmptyVoid

Very high triglycerides just after one month

Recommended Posts

406 mg/dl to be precise, on 20 mg of accutane daily. but why?? cholesterol is actually below 150 mg/dl and i am thin. Doc prescribed lipitor (Atorvastatin) to see if i can continue but i have doubts; i mean, isn't that a drug prescribed to overweight people having heart attacks?

I can barely afford accutane uninsured so i don't want to try the other drug if it's not going work.

Even if it works i'm afraid it's not a healthy choice at all

What should i do? is there any kind of drug interaction?

Share this post


Link to post
Share on other sites
Did you fast for the appropriate amount of time before you had your blood drawn?

Yes, for little more than twelve hours

Your doctor wouldn't have prescribed it if there wasn't a chance it would help your tri's.

There is no known drug interaction.

http://www.ncbi.nlm.nih.gov/pmc/articles/P...de0103_0162.pdf (p. 167).

Also, this thread may be of use.

Good luck.

Edited by biggs881

Share this post


Link to post
Share on other sites

Hey, thanks for the pdf, some good stuff in there.

I don't have a reason not to trust my doctor, but it's kind of weird he didn't suggest cutting down suggars and saturated fat first instead of going directly to the drug.

I've searched about cases where statin drugs are prescribed in order to reduce the increased lipids isotretioin causes (found nothing), so it doesn't seem to be a common practice, which worries me.

However, found out that acne may protect against heart disease:

So, since the primary culprits of heart disease are high cholesterol and triglycerides, and the main component of sebum, the secretion isotretinoin reduces almost completely by shrinking the sebaceous glands is actually triglycerides (41%) makes me believe that when triglycerides cannot escape through the skin they stay in the liver and the blood in higher quantities

How can statin drugs work correctly if their efficacy is being reduced by isotretinoin? i would need to take higher doses of accutane, which in turn will need higher dosages of lipitor to counter...

Share this post


Link to post
Share on other sites

Try this method instead: Tuesday, Thursday, Monday, Wednesday, Friday. So that is like twice soft capsules for a week and three times on the other week and so on.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×